We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.

Durham Research Online
You are in:

Random walk in random environment with asymptotically zero perturbation.

Menshikov, M. V. and Wade, A. R. (2006) 'Random walk in random environment with asymptotically zero perturbation.', Journal of the European Mathematical Society., 8 (3). pp. 491-513.


We give criteria for ergodicity, transience and null recurrence for the random walk in random environment on $\Z^+=\{0,1,2,\ldots\}$, with reflection at the origin, where the random environment is subject to a vanishing perturbation. Our results complement existing criteria for random walks in random environments and for Markov chains with asymptotically zero drift, and are significantly different to these previously studied cases. Our method is based on a martingale technique - the method of Lyapunov functions.

Item Type:Article
Keywords:Random walk in random environment, Perturbation of Sinai's regime, Recurrence/transience criteria, Lyapunov functions.
Full text:(VoR) Version of Record
Download PDF
Publisher Web site:
Date accepted:No date available
Date deposited:01 February 2013
Date of first online publication:January 2006
Date first made open access:No date available

Save or Share this output

Look up in GoogleScholar